Alert archive / South Dakota / High Wind Watches in 2012
High Wind Watch 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind watch at Oct 15, 2012, 10:28 AM CDT for 16 counties in South Dakota. It took effect at Oct 17, 2012, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 10:28 AM CDT (15:28 UTC)
- In effect from
- Oct 17, 2012, 1:00 PM CDT
- Expired
- Oct 16, 2012, 12:04 PM CDT
- In force
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617 WWUS73 KABR 151528 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1028 AM CDT MON OCT 15 2012 ...VERY STRONG WINDS POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING.. .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE REGION ON WEDNESDAY...THEN INTENSIFY AS IT MOVES OVER THE GREAT LAKES REGION BY THURSDAY. THIS WILL RESULT IN VERY STRONG NORTHWESTERLY WINDS WITH SUSTAINED WINDS AROUND 40 MPH POSSIBLE. WIND GUSTS COULD REACH AS HIGHS AS 55 TO 60 MPH. WINDS MAY DIMINISH SOME WEDNESDAY NIGHT...ONLY TO INCREASE ONCE AGAIN BY THURSDAY MORNING. SDZ003>005-009-010-015>017-033>037-045-048-051-160330- /O.NEW.KABR.HW.A.0002.121017T1800Z-121019T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1028 AM CDT MON OCT 15 2012 /928 AM MDT MON OCT 15 2012/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. * TIMING...WINDS ARE EXPECTED TO INCREASE WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY EVENING. * WINDS...SUSTAINED WINDS OF 40 MPH WITH GUSTS BETWEEN 55 TO 60 MPH WILL BE POSSIBLE. WINDS WILL DIMINISH SOME WEDNESDAY NIGHT BEFORE INCREASING BY THURSDAY MORNING. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SD/WISE
2 follow-up statements
826 WWUS73 KABR 160320 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1020 PM CDT MON OCT 15 2012 ...VERY STRONG WINDS POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE REGION ON WEDNESDAY...THEN INTENSIFY AS IT MOVES OVER THE GREAT LAKES REGION BY THURSDAY. THIS WILL RESULT IN VERY STRONG NORTHWESTERLY WINDS WITH SUSTAINED SPEEDS AROUND 40 MPH POSSIBLE. WIND GUSTS COULD REACH AS HIGH AS 55 TO 60 MPH. WINDS MAY DIMINISH SOME WEDNESDAY NIGHT...ONLY TO INCREASE ONCE AGAIN BY THURSDAY MORNING. SDZ003>005-009-010-015>017-033>037-045-048-051-161530- /O.CON.KABR.HW.A.0002.121017T1800Z-121019T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1020 PM CDT MON OCT 15 2012 /920 PM MDT MON OCT 15 2012/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * TIMING...WINDS ARE EXPECTED TO INCREASE WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY EVENING. * WINDS...SUSTAINED SPEEDS OF 40 MPH WITH GUSTS BETWEEN 55 TO 60 MPH WILL BE POSSIBLE. WINDS WILL DIMINISH SOME WEDNESDAY NIGHT BEFORE INCREASING BY THURSDAY MORNING. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TMT
913 WWUS73 KABR 161704 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1204 PM CDT TUE OCT 16 2012 ...VERY STRONG WINDS EXPECTED TO DEVELOP LATE TONIGHT THROUGH THURSDAY EVENING... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE REGION ON TONIGHT AND WEDNESDAY...THEN INTENSIFY AS IT MOVES OVER THE GREAT LAKES REGION BY THURSDAY. THIS WILL RESULT IN VERY STRONG NORTHWESTERLY WINDS WITH SUSTAINED SPEEDS AROUND 40 MPH. WIND GUSTS COULD REACH AS HIGH AS 55 TO 65 MPH. WINDS MAY DIMINISH SOME WEDNESDAY NIGHT...ONLY TO INCREASE ONCE AGAIN BY THURSDAY MORNING. SDZ003>005-009-010-015>017-033>037-045-048-051-170515- /O.UPG.KABR.HW.A.0002.121017T1800Z-121019T0000Z/ /O.NEW.KABR.HW.W.0003.121017T0700Z-121019T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1204 PM CDT TUE OCT 16 2012 /1104 AM MDT TUE OCT 16 2012/ ...HIGH WIND WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ WEDNESDAY TO 7 PM CDT /6 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM CDT /1 AM MDT/ WEDNESDAY TO 7 PM CDT /6 PM MDT/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TONIGHT WEST OF THE MISSOURI RIVER AND CONTINUE THROUGH THURSDAY EVENING. * WINDS...SUSTAINED SPEEDS OF 40 MPH WITH GUSTS BETWEEN 55 TO 65 MPH. WINDS WILL DIMINISH SOME WEDNESDAY NIGHT BEFORE INCREASING BY THURSDAY MORNING. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-170515- /O.NEW.KABR.WI.Y.0032.121017T1200Z-121018T0600Z/ /O.NEW.KABR.HW.A.0003.121018T0600Z-121019T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1204 PM CDT TUE OCT 16 2012 ...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM CDT THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM CDT THURSDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * TIMING...ADVISORY LEVEL WINDS WILL BEGIN WEDNESDAY MORNING. WINDS MAY INTENSIFY ON THURSDAY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLY INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH MAINLY ALONG THE COTEAU ON THURSDAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Oct 15, 6:25 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Oct 15, 6:25 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 625 AM CDT MON OCT 15 2012 .UPDATE... SEE UPDATED AVIATION DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH WEDNESDAY CURRENT SURFACE OBS SHOW A RIDGE OF HIGH PRESSURE ACROSS THE EASTERN CWA. PRESSURE FALLS ARE OCCURRING ACROSS THE WESTERN DAKOTAS AHEAD OF THE SURFACE TROUGH WHICH CURRENTLY EXTENDS ACROSS EASTERN MONTANA AND WYOMING. HIGH CLOUDS CONTINUE TO STREAM OVER THE REGION...AND WILL BE IN PLACE THROUGH THE DAY TODAY. TEMPERATURES HAVE REMAINED PRETTY STEADY OVER THE LAST FEW HOURS AS WARM AIR ADVECTION INCREASES AHEAD OF THE NEXT LOW PRESSURE SYSTEM. A VERY PROGRESSIVE PATTERN SETS UP IN THE SHORT TERM. LOW PRESSURE WILL MOVE OUT OF THE NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS TODAY. CONTINUED WARM AIR ADVECTION AND WESTERLY WINDS WILL ALLOW FOR A WARM DRY DAY. 850 TEMPERATURES IN THE MID TO UPPER TEENS SHOULD TRANSLATE INTO SURFACE TEMPERATURES IN THE UPPER 70S AND 80S. WINDS WILL INCREASE TO 15 TO 20 MPH ACROSS THE FAR NORTHWEST CWA THIS AFTERNOON...AND MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO THE LOW 20S...CREATING VERY HIGH FIRE DANGER ACROSS THIS AREA TODAY. THE SURFACE TROUGH/FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION LATE MONDAY. BRIEF RIDGING WILL THEN OCCUR TUESDAY MORNING BEFORE RETURN FLOW AND WARM AIR ADVECTION AGAIN SETS UP ACROSS WESTERN AND CENTRAL SOUTH DAKOTA TUESDAY AFTERNOON AHEAD OF THE NEXT...MORE SIGNIFICANT...LOW PRESSURE SYSTEM. SYNOPTIC LIFT FROM THE UPPER LEVEL SHORTWAVE IS WELL ALIGNED WITH FORCING ASSOCIATED WITH WARM AIR ADVECTION AND SHOULD RESULT IN RAIN SHOWERS ACROSS THE NORTHWEST CWA BY LATE IN THE AFTERNOON TUESDAY. THIS FORCING WILL QUICKLY MOVE EAST THROUGH TUESDAY NIGHT INTO WEDNESDAY MORNING...SWEEPING CHANCES FOR PRECIPITATION ACROSS THE CWA. THE BEST CHANCES REMAIN ACROSS THE NORTHERN CWA AT THIS POINT. THE SURFACE LOW MOVES EAST AND DEEPENS ON WEDNESDAY. TEMPERATURES WILL BE SOME 15 TO 20 DEGREES COOLER BEHIND THE FRONT....WITH LINGERING SHOWERS ACROSS THE EASTERN CWA INTO WEDNESDAY AFTERNOON. WEDNESDAY WILL ALSO BE WINDY. THE PRESSURE GRADIENT BEHIND THE SYSTEM REALLY TIGHTENS UP...ALTHOUGH THERE ARE MODEL DIFFERENCES IN THE SURFACE PATTERN AT THIS POINT. THE NAM IS THE MOST NORTHERN SOLUTION...AND THE ECMWF AND GEM DO NOT DEEPEN THE LOW AS QUICKLY AS THE OTHER TWO MODELS. THESE DIFFERENCE ARE SUBTLE BUT DO MAKE A DIFFERENCE IN THE PRESSURE PATTERN AND WIND STRENGTH. ALSO...LARGE SCALE SUBSIDENCE WILL NOT BE IN PLACE AS SHORT WAVE ENERGY CONTINUES TO SPIN AROUND THE BACK SIDE OF THE LOW AND 700 MILLIBAR OMEGA VALUES SUGGEST CONTINUED LIFT THROUGHOUT WEDNESDAY. THIS MAY INHIBIT THE WIND SPEEDS FROM INCREASING TO THEIR FULL POTENTIAL SOME...HOWEVER AT THIS POINT IT LOOKS LIKE WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 ACROSS THE WESTERN CWA. THIS WILL PLACE THE REGION WELL WITHIN WIND ADVISORY CRITERIA...AND UNLESS MODELS DRASTICALLY CHANGE COARSE OVER THE NEXT COUPLE OF RUNS...ADVISORY HEADLINES WILL BE NEEDED. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY THE PERIOD STARTS OFF WITH A LOW PRESSURE SYSTEM OFF TO THE NORTHEAST AND EAST OF THE REGION...WITH HIGH PRESSURE APPROACHING THE ROCKIES. THE PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS TIGHTENS UP PRETTY SIGNIFICANTLY BY THURSDAY MORNING...AND AT THIS TIME IT LOOKS LIKE HIGH WIND CRITERIA WILL BE MET. STILL A LITTLE EARLY TO ISSUE A WATCH...BUT WILL INCREASE WIND SPEEDS AND GUSTS AND MENTION IN THE HAZARDOUS WEATHER OUTLOOK. AS THE SYSTEM WINDS UP OVER THE WESTERN GREAT LAKES...IT LOOKS AS THOUGH PRECIPITATION WILL WRAP AROUND THE BACK SIDE AND OVER THE CWA DURING THE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT TIME FRAME. WILL STICK WITH POPS IN THE CHANCE CATEGORY AS THE MODELS ARE NOT IN TOTAL AGREEMENT WITH THE TIMING AND AMOUNT OF PRECIPITATION. HIGH PRESSURE MOVES OVER THE REGION BEHIND THE EXITING SYSTEM THURSDAY NIGHT...THEN GETS PUSHED EAST ON FRIDAY AS A FRONTAL BOUNDARY APPROACHES THE WESTERN PLAINS. THE MODELS THEN BEGIN TO DIVERGE IN THEIR SOLUTIONS...WITH THE GFS SHOWING THE FRONT TRACKING ACROSS THE AREA FRIDAY NIGHT...WHILE THE ECMWF IS ABOUT 24 HOURS SLOWER. ANOTHER LOW INTENSIFIES JUST WEST OF THE AREA ON SATURDAY...BUT THE MODELS CONTINUE TO BE OFF ON TIMING AND LOCATION OF THE SURFACE FEATURES. THEREFORE...HAVE OPTED TO LEAVE THE PERIOD FROM FRIDAY THROUGH SUNDAY DRY UNTIL A CLEARER SOLUTION COMES INTO THE PICTURE. COOLER AIR WILL OVERSPREAD THE AREA ON THE BACKSIDE OF THE LOW PRESSURE SYSTEM WEDNESDAY AND THURSDAY...WITH BELOW NORMAL DAYTIME TEMPERATURES IN THE MID 40S TO MID 50S EXPECTED. WILL SEE A REBOUND BACK TO NEAR NORMAL TEMPERATURES DURING THE LATTER HALF OF THE PERIOD. && .AVIATION... 12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT. SCT-BKN HIGH CLOUDS AOA 20K FEET TODAY WILL GIVE WAY TO OVC CIGS AROUND 10K FEET DURING THE EVENING AND OVERNIGHT HOURS. VSBYS WILL BE UNRESTRICTED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...SERR LONG TERM...PARKIN AVIATION...PARKIN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Oct 15, 4:39 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 439 AM CDT MON OCT 15 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-160945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 439 AM CDT MON OCT 15 2012 /339 AM MDT MON OCT 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER WILL EXIST ACROSS NORTH CENTRAL SOUTH DAKOTA AS WIND SPEEDS INCREASE TO 15 TO 20 MPH AND RELATIVE HUMIDITY VALUES DROP INTO THE LOW 20S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL INFLUENCE THE REGION TUESDAY AFTERNOON THROUGH THURSDAY. THIS WILL BRING PRECIPITATION CHANCES. IT WILL ALSO RESULT IN VERY STRONG AND GUSTY WINDS ON WEDNESDAY AND THURSDAY. WIND FORECASTS FOR WEDNESDAY FEATURE 30 TO 40 MPH WINDS...WHILE THURSDAYS FORECAST CALLS FOR 40 TO 50 MPH WINDS WITH EVEN HIGHER GUSTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SERR
Nearby
High Wind Watches in South Dakota, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.